Five weeks post tear trough filler. Could this be Tyndall effect? (Photo)

I had juvederm volbella injected into the tear trough region five weeks ago. Initially the results were fantastic, but now, especially in certain lights, a blue tinge seems to be apparent, only under my left eye. I was just wondering if you think this could be the Tyndall effect and if so, would the enzyme to dissolve it work? Thanks in advance.

Doctor Answers 15

Juviderm/tyndall effect

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
While all of the juvederm (hyaluronic acid) products can give fantastic results, they can also be associated with Tyndall effect, especially in the tear trough area (they can also increase swelling or "puffiness" in patients with pre-existing malar bags).   Having observed this from clients treated elsewhere, I will often choose other products in these areas.  Hyaluronidase can be used with varying success.  Untreated, the effect can sometimes persist for many months.

Volbella results

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question Jade3791. I understand your concern. Volbella is a hyaluronic acid filler designed to enhance the lips. It can also be used in the tear troughs. It is difficult to make an assessment with these photographs due to poor lighting. Also it is unclear if any of the photographs is before the treatment. In any event, if fillers are placed too close to the skin it can lead to the appearance of a blue color which is called the Tyndall effect. In these cases the product can be dissolved with hyaluronidase and placed deeper in the skin.

Please consult with a doctor for specific recommendations. Good luck!

Tyndall from Fillers in the Tear Trough Area

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I agree with Dr. Lim as it is difficult to say form the photos if this is indeed the Tyndall effect.  Volbella, Restylane, and Belotero are all excellent fillers for this under eye area.  If you feel that there is still a blue tinge then I would encourage you to have the product dissolved with Hyaluronidase.  Please consult an expert in facial fillers and the delicate under eye area for the best cosmetic results.  Best, Dr. Green

You might also like...

Tyndall and fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Very hard to see with the lighting. Tyndall can occur with two situations- too much filler too superficially. Superficial can be placement or migration.At 5 weeks, migration is unlikely. I don't know what technique was used. Volbella is excellent for tear thoughts, and is my filler of choice for this area. Your injector will assess this area, and can easily rectify this situation with an enzyme is needed. Tyndall is extremely difficult to Selfie, as it can be subtle. CheersDr Davin LimLaser and aesthetic dermatologistBrisbane, Australia. 

Tear trough injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello, I am sorry but it is just too difficult to make any comments with respect to your photos. Please see your physician injector if you have any concerns so that she/he may examine you properly and compare pre to post treatment photos. Best of luck.

Gail Nield, MD, FRCPC
Toronto Dermatologist

Tyndall effect

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Tyndall effect can happen with most fillers. Based on your photos, it is difficult to say if that what is happening but, in any case, please see your dermatologist, review your situation and see if hyaluronidase can helps.
I hope that helps and best regards,Dr.Sapijaszko.

Mariusz Sapijaszko, MD, FRCPC
Edmonton Dermatologic Surgeon
5.0 out of 5 stars 13 reviews

Possibly

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I suggest you return to your injector to talk about your concerns. It may be the Tyndall effect, however you would have to see you pre-treatment photos to determine if this is true. Hyaluronidase can help.  

Tyndall effect from filler in tear trough

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is hard to tell if you have a Tyndall effect (a blue-ish hue noted from HA fillers, typically if placed too superficially or if the skin itself is too thin). Best to have your dermatologist assess you, and review your pre-treatment pictures. Thankfully hyaluronidase can dissolve some or all of it if need be, or occasionally it can be poked with a needle and some filler expressed.

Benjamin Barankin, MD, FRCPC
Toronto Dermatologic Surgeon

Five weeks post tear trough filler. Could this be Tyndall effect?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Without your pre-procedure photo- difficult to comment accurately. It could be Tyndall effect-- it is best to discuss it with your injector. It can be dissolved with hyaluronidase.
FYI: In the US- this product hasn't been approved by FDA yet

Five weeks post tear trough filler. Could this be Tyndall effect?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It could be but it's tough to be sure without knowing what you looked like before. Best to follow up with your injector if you are worried.

Mathew A. Plant, MD, FRCSC
Toronto Plastic Surgeon
4.9 out of 5 stars 40 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.